A Case of Recurrent Pancreatitis Induced by Trimethoprim- Sulfamethoxazole Re-Exposure
2
조회
0
다운로드
1
인용
0
참고문헌
키워드
초록
A 32-year-old man presented with epigastric pain. He had a previous episode of acute pancreatitis of undetermined cause 2 years earlier. The patient had taken trimethoprim (80 mg) and sulfamethoxazole (400mg) twice daily because of acute urethritis 3 days prior to admission. No definite cause of acute pancreatitis could be identified on baseline studies. A thorough history-taking revealed that the patient had an episode of acute pancreatitis while taking trimethoprim (80 mg) and sulfamethoxazole (400 mg) twice daily for 2 weeks for prostatitis prior to the previous admission. Therefore, a cause-and-effect relationship between trimethoprim-sulfamethoxazole (TMP-SMX) and repeated episodes of pancreatitis was highly suggested. The patient was presumably diagnosed as TMP-SMX-induced pancreatitis. The final diagnosis was TMP-SMXinduced pancreatitis. Since drugs are rare causes of acute pancreatitis and the diagnosis of drug-induced pancreatitis is difficult to establish, we report this interesting case along with a review of medical literature.
Abstract
A 32-year-old man presented with epigastric pain. He had a previous episode of acute pancreatitis of undetermined cause 2 years earlier. The patient had taken trimethoprim (80 mg) and sulfamethoxazole (400mg) twice daily because of acute urethritis 3 days prior to admission. No definite cause of acute pancreatitis could be identified on baseline studies. A thorough history-taking revealed that the patient had an episode of acute pancreatitis while taking trimethoprim (80 mg) and sulfamethoxazole (400 mg) twice daily for 2 weeks for prostatitis prior to the previous admission. Therefore, a cause-and-effect relationship between trimethoprim-sulfamethoxazole (TMP-SMX) and repeated episodes of pancreatitis was highly suggested. The patient was presumably diagnosed as TMP-SMX-induced pancreatitis. The final diagnosis was TMP-SMXinduced pancreatitis. Since drugs are rare causes of acute pancreatitis and the diagnosis of drug-induced pancreatitis is difficult to establish, we report this interesting case along with a review of medical literature.
참고문헌 (9)
- Badalov N, "Drug-induced acute pancreatitis: an evidencebased review", Clin Gastroenterol Hepatol, 5, pp.648~661 (2007)
- Antonow DR, "Acute pancreatitis associated with trimethoprim-sulfamethoxazole", Ann Intern Med, 104, pp.363~365 (1986)
- Brett AS, "Simultaneous pancreatitis and hepatitis associated with trimethoprim-sulfamethoxazole", Am J Gastro enterol, 94, pp.267~268 (1999)
- Alberti-Flor JJ, "Fulminant liver failure and pancreatitis associated with the use of sulfamethoxazole-trimethoprim", Am J Gastroenterol, 84, pp.1557~1579 (1989)
- Bartels RH, "Acute pancreatitis due to sulfamethoxazole-trimethoprim", South Med J, 85, pp.1006~1007 (1992)
- Versleijen MW, "Recurrent pancreatitis after trimethoprimsulfamethoxazole rechallenge", Neth J Med, 63, pp.275~277 (2005)
- Balani AR, "Drug-induced pancreatitis: incidence, management and prevention", Drug Saf, 31, pp.823~837 (2008)
- Steinberg WM, "Acute pancreatitis. In Sleisenger & Fordtran’s gastrointestinal and liver disease. Volume 1. 8th ed.", pp.1247~ (2006), Saunders Elsevier
- Trivedi CD, "Drug-induced pancreatitis: an update", J Clin Gastroenterol, 39, pp.709~716 (2005)
